Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 569, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Dec 31, 2002, 3:06 AM CST for Lawrence County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 31, 2002, 3:06 AM CST (09:06 UTC)
- Expired
- Dec 31, 2002, 3:50 AM CST
- In force
- 44 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Lawrence County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 31, 12:00 AM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 9.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 906 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
944 WUUS54 KJAN 310906 SVRJAN MSC077-310950- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 306 AM CST TUE DEC 31 2002 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI * UNTIL 350 AM CST * AT 306 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 16 MILES SOUTHWEST OF MONTICELLO...OR ABOUT 13 MILES NORTHEAST OF MCCOMB...MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR MONTICELLO AT 315 AM CST BE NEAR SILVER CREEK AT 320 AM CST DAMAGING WINDS FROM 60 TO 70 MPH AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY. LAT...LON 3150 9023 3140 9001 3168 8999 3173 9014
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 31, 12:15 AM CST, 2 hours 51 minutes earlier.
Area forecast discussion, Dec 31, 12:15 AM CST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1215 AM CST TUE DEC 31 2002 UPDATED ZONES TO ADD THE SEVERE THUNDERSTORM WATCH. NO OTHER MAJOR CHANGES...EXCEPT TO REMOVE ALL MIDNIGHT WORDING. .JAN... AR...FLASH FLOOD WATCH IN EFFECT OVERNIGHT AND TUESDAY ARZ074-075. LA...FLASH FLOOD WATCH IN EFFECT OVERNIGHT AND TUESDAY LAZ007>009- 015-016-023>026. MS...FLASH FLOOD WATCH IN EFFECT OVERNIGHT AND TUESDAY MSZ018- 019-025>066-072>074.
Hazardous weather outlook, Dec 30, 1:18 PM CST, 13 hours 48 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 311200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 118 PM CST MON DEC 30 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... THUNDERSTORMS WILL DEVELOP LATER THIS AFTERNOON AND WILL BECOME MORE WIDESPREAD AND INTENSE OVERNIGHT. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE...GENERALLY SOUTH OF INTERSTATE 20. THE MOST UNSTABLE AIR WILL REMAIN ALONG AND SOUTH OF HIGHWAY 84...FROM NEAR ARCHIE LOUISIANA...TO NATCHEZ MISSISSIPPI...TO BROOKHAVEN...TO LAUREL. DAMAGING STRAIGHT-LINE WINDS...DANGEROUS LIGHTNING AND VERY HEAVY RAIN CAN BE EXPECTED. ISOLATED TORNADOES ARE ALSO POSSIBLE. A COLD FRONT WILL MOVE INTO WARM...MOIST AND UNSTABLE AIR OVER THE LOWER MISSISSIPPI RIVER VALLEY OVERNIGHT. AS THE FRONT MOVES ACROSS THE REGION...AN UPPER LEVEL DISTURBANCE WILL ALSO PUSH EAST INTO THE AREA TONIGHT. WITH INCREASED INSTABILITY AND SUPPORTIVE WINDS PROFILES...A FEW SEVERE THUNDERSTORMS COULD DEVELOP OVERNIGHT. ...FLOODING... LOCALLY HEAVY RAINFALL MAY INDUCE PONDING OVER LOW LYING AREAS IN ANY THUNDERSTORMS THAT DEVELOP THIS EVENING AND OVERNIGHT. THROUGH EARLY TUESDAY...RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN STRONGER THUNDERSTORMS...ESPECIALLY WEST OF INTERSTATE 55. SOUTH WINDS WILL CONTINUE TO PUSH ABUNDANT MOISTURE INTO THE LOWER MISSISSIPPI RIVER VALLEY THIS EVENING AND OVERNIGHT...AHEAD OF THE COLD FRONT. SHOULD THE SYSTEM SLOW DOWN...THE POTENTIAL FOR HEAVY RAINFALL WILL INCREASE. SOILS ARE ALREADY SATURATED FROM PREVIOUS EVENTS. ADDITIONAL RAINFALL COULD RAPIDLY RUN OFF AND PONDING MAY OCCUR...ESPECIALLY ON ROADWAYS...IN CULVERTS AND OTHER LOW LYING AREAS. WITH ON-GOING RIVER FLOODING...SOME MINOR FLOODING OF SMALL CREEKS AND STREAMS MAY ALSO OCCUR. TRAVELERS SHOULD EXERCISE EXTREME CAUTION AND SHOULD REMAIN ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ...DAYS TWO AND THREE... THUNDERSTORMS WILL BE POSSIBLE THROUGH TUESDAY AFTERNOON...MAINLY OVER EASTERN MISSISSIPPI. AS THE COLD FRONT AND UPPER LEVEL SYSTEM PUSH ACROSS THE REGION...A FEW STORMS MAY BECOME SEVERE. DAMAGING WINDS... DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN WEATHER CONCERNS. BY LATE TUESDAY...MOST OF THE THUNDERSTORMS WILL HAVE DIMINISHED. NO HAZARDOUS WEATHER IS EXPECTED WEDNESDAY. ...DAYS FOUR THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED THURSDAY THROUGH SUNDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED LATER THIS EVENING AND OVERNIGHT. PLEASE STAY TUNED FOR UPDATES ON THIS DEVELOPING WEATHER EVENT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, Dec 31, 12:38 AM CST, 2 hours 28 minutes before
LAZ007>009-015-016-023>026-310653- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1238 AM CST TUE DEC 31 2002 ...THE TORNADO WATCH 814 HAS BEEN CANCELLED FOR NORTHEAST PORTIONS OF LOUISIANA... THE FOLLOWING PARISHES ARE NO LONGER IN THE TORNADO WATCH MOREHOUSE...WEST CARROLL...EAST CARROLL...RICHLAND...MADISON... FRANKLIN...TENSAS...CATAHOULA...CONCORDIA CRAVEN
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 2:33 AM CST | Severe Thunderstorm Warning | JAN | Lincoln | 42 min |
| Dec 31, 3:36 AM CST | Severe Thunderstorm Warning | JAN | Marion | 44 min |
| Dec 31, 4:08 AM CST | Severe Thunderstorm Warning | JAN | Lamar | 42 min |
| Dec 31, 4:09 AM CST | Severe Thunderstorm Warning | JAN | Lamar | 41 min |
| Dec 31, 4:35 AM CST | Severe Thunderstorm Warning | JAN | Holmes, Yazoo | 25 min |
| Dec 31, 4:37 AM CST | Severe Thunderstorm Warning | JAN | Forrest | 23 min |
| Dec 31, 4:54 AM CST | Severe Thunderstorm Warning | JAN | Jasper, Jones | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.